Oklahoma, 2008Damaging Wind in Oklahoma, July 2, 2008
July 2, 2008 · NWS AMA · 1 event in 1 county or zone
A severe thunderstorm produced wind damage in Guymon during the evening hours. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced wind damage in Guymon during the evening hours. No injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 2, 5:39 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 2, 5:39 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT WED JUL 2 2008
.AVIATION...
THUNDERSTORMS WILL BE IN THE VICINITY OF THE KDHT/KGUY TERMINALS FOR
THE NEXT FEW HOURS BUT ARE NOT EXPECTED TO AFFECT KAMA. THIS WILL
RESULT IN VFR CONDITIONS OVERNIGHT WITH MID/UPPER LEVEL CLOUD COVER.
A COLD FRONT IS FORECAST TO PUSH INTO THE PANHANDLES THURSDAY
MORNING...CLEARING KGUY AND KDHT BY MID TO LATE MORNING. IT DOES NOT
LOOK LIKE THE FRONT WILL REACH KAMA...INSTEAD STALLING OUT NEAR THE
CANADIAN RIVER VALLEY. THIS FRONT WILL SERVE AS A FOCUS FOR
ADDITIONAL CONVECTIVE DEVELOPMENT THURSDAY AFTERNOON/EVENING. THE
BEST CHANCES APPEAR TO BE ACROSS THE NORTHERN HALF OF THE FORECAST
AREA. THEREFORE...PROB30 GROUPS WERE INSERTED BETWEEN 18Z AND 00Z AT
KDHT/KGUY. I ONLY ADDED CB REMARKS FOR KAMA AT THIS TIME GIVEN THE
LOWER PROBABILITY OF CONVECTION. PREVAILING VFR CONDITIONS ARE
EXPECTED THROUGH THE TAF PERIOD...ALTHOUGH BRIEF MVFR CIGS/VSBYS ARE
POSSIBLE IN THUNDERSTORMS.
JOHNSON
&&
.PREV DISCUSSION... /ISSUED 504 PM CDT WED JUL 2 2008/
UPDATE...
TEMPS HAVE WARMED TO AT OR JUST ABOVE 100 DEGREES ACROSS THE NORTHERN
PORTION OF THE CWA THIS AFTERNOON...ALLOWING THUNDERSTORMS TO DEVELOP
ALONG THE SURFACE TROF FROM NEAR DALHART...TO GUYMON...TO KNOWLES.
THESE THUNDERSTORMS SHOULD LAST FOR SEVERAL MORE HOURS GIVEN THE
SURFACE HEATING AND LOW LEVEL CONVERGENCE ALONG THE TROF AXIS.
HOWEVER...SINCE DIURNAL FORCING IS THE DOMINANT MECHANISM WITH THIS
CONVECTION...COVERAGE SHOULD DROP SIGNIFICANTLY AFTER SUNSET. POPS
WERE EXPANDED TO INCLUDE ALL OF THE OKLAHOMA PANHANDLE AS WELL AS THE
NORTHERN TEXAS PANHANDLE. I DO NOT THINK THAT THIS ACTIVITY WILL
VENTURE SOUTH OF THE CANADIAN RIVER VALLEY THIS EVENING GIVEN THE
WEAK STEERING FLOW SO THESE AREAS WERE LEFT DRY. OTHER MINOR TWEAKS
WERE MADE TO THE DEWPOINT AND SKY GRIDS. UPDATE PUBLIC AND FIRE
WEATHER PRODUCTS WILL BE ISSUED SHORTLY.
JOHNSON
PREV DISCUSSION... /ISSUED 335 PM CDT WED JUL 2 2008/
DISCUSSION...
COLD FRONT CURRENTLY EXTENDS FROM EASTERN NE TO CENTRAL KS TO
NORTHEASTERN NM. SCT TSRA ONGOING IN SOUTHERN KS WITH CONVERGENCE
ALONG THE FRONT AND LLVL MOISTURE ADVECTION HAS PUSHED SFC DEW
POINTS INTO THE LOWER 60S. FOR TONIGHT...WEAK NORTHWEST FLOW ALOFT
MAY ALLOW SCT TSRA IN NORTHERN NM TO MOVE INTO THE FAR WESTERN
PORTIONS OF THE PANHANDLES THIS EVENING. GIVEN THE DIURNAL NATURE OF
THIS CONVECTION AND WITHOUT ANY UPPER SUPPORT...ANY CONVECTION
SHOULD REMAIN WEST OF THE REMAINDER OF THE PANHANDLES. LOWS TONIGHT
WILL BE SIMILAR WITH TEMPS GENERALLY IN THE 60S TO LOWER 70S.
FRONT BECOMES QUASI STATIONARY AS IT HANGS UP ACROSS THE NORTHERN
PORTION OF THE PANHANDLES THU AFTERNOON. MODELS ARE IN GOOD
AGREEMENT WITH FRONT HANGING UP JUST NORTH OF AMARILLO. SOUTHEAST
UPSLOPE FLOW NORTH OF FRONT WILL ADVECT LLVL WARM MOIST AIR AND
COMBINED WITH CONVERGENCE ALONG THE FRONT...SCT TSRA COULD DEVELOP
ACROSS THE NORTHERN PANHANDLES IN THE AFTERNOON. SPEED SHEAR VALUES
LOOK MARGINAL GIVEN RATHER WEAK MID/UPPER FLOW ALTHOUGH MARGINAL
DIRECTIONAL SHEAR CAN BE ENOUGH FOR SEVERE THREAT. ALSO GIVEN WEAK
FLOW ALOFT...ANY STORMS THAT DO DEVELOP WILL BE SLOW MOVING AND
WITH FORECAST SOUNDINGS SHOWING PWAT VALUES HIGHER THAN CLIMATOLOGY
NORMS...FLOODING MAY BE A CONCERN.
THE 4TH OF JULY IS SHAPING UP TO BE A DECENT ALBEIT HOT DAY AS THE
FRONT LIFTS WELL NORTH OF THE CWA AND MID/UPPER RIDGE OVER THE FOUR
CORNERS REGION EDGES A BIT FURTHER TO THE EAST. SUBSIDENCE ASSOCIATED
WITH THE RIDGE AND WARMING TEMPS ALOFT SHOULD BE ENOUGH TO KEEP THE
CWA PRECIP FREE. RIDGE BECOMES HIGHLY AMPLIFIED AND MOVES FURTHER TO
THE EAST SAT IN RESPONSE TO DIGGING UPPER TROUGH OVER NORTHWESTERN
CANADA. MADE VERY FEW CHANGES TO REMAINDER OF THE FORECAST WITH
ANOTHER LARGE MID/UPPER RIDGE BECOMING ESTABLISHED ACROSS THE DESERT
SOUTHWEST.
CLK
FIRE WEATHER...
FIRE WEATHER CONCERNS WILL REMAIN MINIMAL FOR THE NEXT SEVERAL DAYS
AS RH VALUES TO REMAIN ABOVE 20 PERCENT.
CLK
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
24/07
Hazardous weather outlook, Jul 2, 3:47 PM CST, 4 hours 6 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
447 PM CDT WED JUL 2 2008
OKZ001>003-TXZ001>020-031100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
447 PM CDT WED JUL 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE. SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES. STORMS MAY BECOME WIDESPREAD ON THURSDAY WHEN A
COLD FRONT ENTERS THE AREA...AND PROVIDES THE NECESSARY FOCUS FOR
STORM DEVELOPMENT. ANY STORMS THAT FORM COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN
ADDITION...THE COMBINATION OF HEAVY RAINFALL AND SLOW STORM MOTION
MAY RESULT IN ISOLATED FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY ON THURSDAY ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES.
SCHNEIDER
In the hours before
Special weather statement, Jul 2, 4:19 PM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
519 PM CDT WED JUL 2 2008
OKZ003-022315-
BEAVER OK-
519 PM CDT WED JUL 2 2008
...STRONG THUNDERSTORM IN NORTHEASTERN BEAVER COUNTY...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF GATE MOVING SOUTH AT 5 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
PEOPLE IN NORTHEASTERN BEAVER COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
SP
Special weather statement, Jul 2, 5:13 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
613 PM CDT WED JUL 2 2008
OKZ003-030015-
BEAVER OK-
613 PM CDT WED JUL 2 2008
...STRONG THUNDERSTORMS IN NORTHERN BEAVER COUNTY...
AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GATE TO 5 MILES NORTH OF FORGAN. THE
STORMS WERE MOVING SOUTH AT 10 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.
PEOPLE IN NORTHERN BEAVER COUNTY...INCLUDING THE CITY OF BEAVER...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SP
Special weather statement, Jul 2, 7:27 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
827 PM CDT WED JUL 2 2008
OKZ001>003-TXZ001>005-030200-
BEAVER OK-CIMARRON OK-DALLAM TX-HANSFORD TX-LIPSCOMB TX-OCHILTREE
TX-SHERMAN TX-TEXAS OK-
827 PM CDT WED JUL 2 2008
...LINE OF STRONG THUNDERSTORMS IN BEAVER...CIMARRON...TEXAS...DALLAM...
HANSFORD...LIPSCOMB...OCHILTREE AND SHERMAN COUNTIES...
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTH OF BOISE CITY TO
7 MILES NORTH OF GUYMON TO FOLLETT. THE STORMS WERE MOVING SOUTH AT
15 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
SP
Thunderstorm Wind, Texas
- When
- July 2, 7:53 PM CST
- Where
- Texas County, Guymon
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.680, -101.480
The Texas County Emergency Manager reported that high winds from a thunderstorm blew down a power pole in Guymon. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Ohio, July 2 to 3, 2008$2.5 million · 50 kt wind · 4 events
- Flood and Hail in Massachusetts, July 2, 20081 injured · $281,000 · 1 in hail · 32 events
- Flash Flood and Hail in Michigan, July 2, 2008$175,000 · 1.75 in hail · 45 events
- Tornado and Flash Flooding in Iowa, July 2, 2008$125,000 · EF1 · 13 events
- Flash Flood and Damaging Winds in Michigan, July 2, 2008$274,000 · 65 kt wind · 18 events
- Hail and Damaging Winds in Connecticut, July 2, 2008$102,000 · 1.25 in hail · 7 events
- Flooding and Hail in Illinois, July 2, 2008$50,000 · 1 in hail · 19 events
- Flash Flooding and Hail in Kansas, July 2 to 3, 2008$31,000 · 2.75 in hail · 24 events
- Flash Flooding and Hail in Colorado, July 2, 2008$50,000 · 1 in hail · 9 events
- Flash Flooding and Flooding in Missouri, July 2 to 3, 2008$10,000 · 2.75 in hail · 42 events
- Flash Flood and Hail in Kansas, July 2, 2008$45,000 · 1 in hail · 9 events
- Hail in Iowa, July 2, 2008$33,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128611.